4 the patient is probably continuing to have pain but

This preview shows page 10 - 13 out of 28 pages.

4. The patient is probably continuing to have pain but is benefiting from the placebo effect of taking action against the tumor. Correct Answer: 1 Rationale 1 : Radiation treatments can help to reduce the symptoms of cancer by shrinking tumor size. Rationale 2 : Pain control chemicals are not secreted by the tumor or initiated by the radiation. Rationale 3 : The patient is not getting used to having pain. Rationale 4 : Radiation has physical effects that can reduce pain from the tumor. Global Rationale: Cognitive Level: Analyzing Client Need: Physiological Integrity Client Need Sub: Pharmacological and Parenteral Therapies Nursing/Integrated Concepts: Nursing Process: Planning Learning Outcome: 57-5 Question 14 Type: MCSA A patient’s carcinoembryonic antigen (CEA) level was initially16 ng/mL. The current level is 6 ng/mL. How would the nurse evaluate this change? 1. The patient’s treatment for cancer is effective. 2. The patient’s treatment regimen should be more aggressive. 3. The patient has a new cancer site. 4. The patient’s cancer is gone. Correct Answer: 1
Rationale 1 : CEA levels can be used to assess response to treatment. The decline in CEA level means the treatment is working. Rationale 2 : The value does not indicate the need for more aggressive treatment. Rationale 3 : This laboratory test cannot determine new cancer sites. Rationale 4 : The test result is still elevated, so the cancer is probably still present. It would require more than one test to determine it has been eliminated. Global Rationale: Cognitive Level: Analyzing Client Need: Physiological Integrity Client Need Sub: Physiological Adaptation Nursing/Integrated Concepts: Nursing Process: Assessment Learning Outcome: 57-4 Question 15 Type: MCMA A patient will be receiving busulfan (Myleran) as treatment for leukemia. Which interventions should the nurse include in the patient’s plan of care? Note: Credit will be given only if all correct choices and no incorrect choices are selected. Standard Text: Select all that apply. 1. Assess for infection. 2. Monitor for hearing loss. 3. Monitor for a decrease in BUN level. 4. Institute fall precautions. 5. Reduce the amount of sodium in the patient’s diet. Correct Answer: 1,2,4 Rationale 1 : Busulfan will likely cause suppression of immunity, so the patient should be monitored for the development of infection. Rationale 2 : Busulfan is otoxic and may cause hearing loss. Rationale 3 : Busulfan may cause dehydration, which will result in an increased BUN level.
Rationale 4 : The patient taking busulfan may develop peripheral neuropathy as well as anemia, so fall precautions are indicated. Rationale 5 : There is no specific reason to alter the patient’s diet unless electrolyte measurements indicate a need. Global Rationale: Cognitive Level: Analyzing Client Need: Physiological Integrity Client Need Sub: Pharmacological and Parenteral Therapies Nursing/Integrated Concepts: Nursing Process: Planning Learning Outcome: 57-6 Question 16 Type: MCMA A patient diagnosed with breast cancer is receiving 5-fluorouracil (5-FU). Based on anticipated adverse effects or

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture